What causes the 10 day miagraine after infusions?

Im due to go and recieve my second set of infusions tomorrow thru Friday.I go every 8 weeks for 5 days. I know i read that taking tylenol and benedrayal would help. i took that but still ended up with a 10 day miagraine. Does anyone else have these and if so anything different to help? My miagraine lasted way past 10 days.

I had the same experience each time - tough one for you.

I took pre pain meds + during and post - they slowed the rate that I received the infusion ( especially at the start ) - I meditated during ... ate simple fresh food ... plenty of water with hydralytes - sipping throughout the process and in the evening ... plenty of rest post the infusion. Hope this time it goes well for you.

its all about the rate, have them slow it down also drink lots of water the week of and during.

Im recieving my second day of infusions and we are trying saline being ran through at the same time and it also seems to help with the headache although i did have a really upset tummy yesterday afternoon. I am taking gammaguard. Does anyone else?

I USE THE SAME REGIMENT BEFORE & AFTER INFUSIONS........ONLY EXPERIENCED "SLIGHT, OCCASIONAL" HEADACHE THE DAY AFTER.

When I get those headaches I unfortunately have to take prednisone 10 mg the first day then 5 and 5 mg for the next two days or start with 20 mg if it is really bad and taper off gradually. The slowing down of rate helps a little bu not always

I take a Benedryl before the infusion. I try to hydrate, but when I get up to go to the bathroom is hen that darn headache hits me! So, I hold it and hold it. LOL.

In addition to a slow infusion rate and drinking lots of water: stay out of direct sunlight, wear sunglasses and / or a cap.

Can u tell me how slow is slow to stop the headaches

Good question Jan, I use 150 ml/h meaning 7,5 g/h, but ususally I start slower the first hour (100 ml/h equalizing 5 g/h)

They start my infusion rate at 35 and max it out at 65. Faster than 65 gives me THE HEADACHE!

I agree with everyone else…slow it down. You get the headache because It’s going in too fast. Also, you need to take the Tylenol every 6 hours nonstop the entire time of treatment & then for a full day or two afterwards. Why the 5 days every 8 weeks? Most people start that way the first week, then go to 2 days every 3-4 weeks. Those headaches are so brutal I had to sleep sporadically with my head on an ice pack. I’m sorry you’re getting them. Prednisone prior to infusion can also help and hydrating like someone said.

I have had 2 infusions and I'm set to have my 3rd right after Christmas. Hydrating and slowing the rate will help but what I noticed is that my body is getting used to the meds. My headache was not as severe and didn't last nearly as long with the 2nd infusion as it did with the 1st one. I also didn't have a fever for as long as I did during the 1st infusion. Maybe you will have the same experience, I hope!

Good luck and keep us posted!

Just finished my 2 day every three week ivig routine. I drink lots of water starting the day before, during and continue the day after. What works for me and has done away with the headaches is coffee first thing in the morning, tylenol before the infusion begins, start at 50 for 15 min to 90 for 15 min then the rest at 110 max. Takes about four hours. No saline.The whole time I sip a large latte with lots of milk and somehow that all works and headaches are minimal. I hope you find what will work for you.

I have the same advice as everyone, start slow, use small steps, as soon as you feel headache start have them back off, don't go close to that rate ever again.The Nurses at Shelley's clinic have her apply an ice pack to the back of her head. The night before drink plenty of water, besure that Benadryl and Tylanol is part of pre infussion meds. Shelley starts at 50ml/ steps to 100 and tops out at 150ML/hr. Takes about 2.5 hours for the 35 grams of Gamunix C. She goes every 3 weeks for 5 days. At it about a year and I am not convinced it is doing anything. She has better results with Prednizone, but to many side affects. Also to afarid to stop just because I am usually wrong and would hate to see her completely bed riddin. Good luck Amy. Not only is it new to you CIDP is new to most medical professionals

I am soo grateful for all the advice and will be using it!!Thank You!

I usually start drinking water the week before lots during and after along with benadrayl and tylenol3's. They usually start me off slow with the infusion rate and increase it over the day to 225.Im getting 5 bottles of gammagard a day till Friday.i cant take predisone as im diabetic and have another disease that will spin out of control with tha tso im just able to do the IvIg meds and cell cept for my cidp. But like i said the saline seems to have helped ..has anyone else found that it does? I know last set of infusions i had to literally lay there with ice packs on my head for the last 2 days of infusions and the next couple days. Like someone said the headaches are brutal!

I start off with benadryl and a glass of water. IVIG starts at 50 for 15min then 75 for 15min then 100 for 15min and so on. Gradually increasing it and I have never suffered a headache. I normally sleep through the infusion interrupted by the BP testing throughout. I need to go find a piece of wood to knock on.....



Amy said:

I am soo grateful for all the advice and will be using it!!Thank You!

I usually start drinking water the week before lots during and after along with benadrayl and tylenol3's. They usually start me off slow with the infusion rate and increase it over the day to 225.Im getting 5 bottles of gammagard a day till Friday.i cant take predisone as im diabetic and have another disease that will spin out of control with tha tso im just able to do the IvIg meds and cell cept for my cidp. But like i said the saline seems to have helped ..has anyone else found that it does? I know last set of infusions i had to literally lay there with ice packs on my head for the last 2 days of infusions and the next couple days. Like someone said the headaches are brutal!

Yesterday was a really bad day for me. I had a really bad headache and body aches as well while recieving my infusions. As soon as i got home i vommitted all over everything!. Stayed sick all night and now back at the infusion center recieving my 4th day of gammaguard. Im still really sick to my tummy after taking the zolfran along with benadrayl and tylenol. My heads pounding hopefully this will go quickly!

I'm so sorry that you're having such a difficult time Amy. Just know that we're thinking about you and hoping it gets a little better for you.

Take care,

Laurie